MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
During inflation the pantera leo 2.5/12 balloon catheter ruptured.No more information available so far.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst over a length of about 1.5mm in the middle of the balloon length.Microscopic inspection of the balloon showed several deep scratches in close vicinity of the tear.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause is most likely related to the patients anatomy.

Brand Name
PANTERA LEO 2.5/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8755453
Report Number1028232-2019-02718
Device Sequence Number13875538
Product Code LOX
UDI-Device Identifier07640130415621
UDI-Public07640130415621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number367004
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11186583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1